Seema Nagpal, MD

Publication Details

  • Cardiac Rupture After Intravenous t-PA Administration in Acute Ischemic Stroke NEUROCRITICAL CARE Dhand, A., Nakagawa, K., Nagpal, S., Gelfand, J. M., Kim, A. S., Smith, W. S., Tihan, T. 2010; 13 (2): 261-262

    Abstract:

    Ventricular free wall rupture is a fatal complication of myocardial infarction (MI). Although described in MI patients who receive thrombolytic therapy, this complication is not well known in ischemic stroke patients who receive intravenous (IV) t-PA.Case report.We present a 93-year-old woman with an acute onset of a right middle cerebral artery syndrome in the setting of subacute MI. IV t-PA was administered and she subsequently developed asystolic arrest and died. Autopsy showed subacute MI, hemopericardium, and rupture of the left ventricle.This case illustrates a fatal cardiac complication of IV thrombolytic therapy for stroke. The speculated mechanism is hemorrhage into the infarcted myocardium.

    View details for DOI 10.1007/s12028-010-9384-8

    View details for Web of Science ID 000282093500018

    View details for PubMedID 20697837

Stanford Medicine Resources:

Footer Links: